Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 15, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 4:54 PM CDT for Fayette County, Iowa. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 4:54 PM CDT (21:54 UTC)
- Expired
- Apr 12, 2014, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Fayette County, IA
The radar
The La Crosse radar (KARX), 119 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 5:00 PM CDT | HAIL 1 | 14 W Fayette, IA | TRAINED SPOTTER MEASURED ONE INCH SIZE HAIL ON THE EASTERN EDGE OF SUMNER IN WESTERN FAYETTE COUNTY |
| Apr 12, 5:37 PM CDT | HAIL 1 | Wadena, IA | PUBLIC REPORTED NICKEL TO QUARTER SIZE HAIL IN THE CITY OF WADENA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462 WUUS53 KARX 122154 SVRARX IAC065-122300- /O.NEW.KARX.SV.W.0015.140412T2154Z-140412T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 454 PM CDT SAT APR 12 2014 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FAYETTE COUNTY IN NORTHEAST IOWA... * UNTIL 600 PM CDT * AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SUMNER...OR 15 MILES NORTHWEST OF OELWEIN...MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL BE NEAR... MAYNARD AND HAWKEYE AROUND 515 PM CDT. FAYETTE AROUND 525 PM CDT. WEST UNION AROUND 530 PM CDT. ELGIN AND CLERMONT AROUND 550 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4291 9208 4308 9161 4278 9161 4273 9208 TIME...MOT...LOC 2153Z 255DEG 25KT 4284 9212 HAIL...1.00IN WIND...<50MPH $$ BOYNE
3 follow-up statements
036 WWUS53 KARX 122202 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 502 PM CDT SAT APR 12 2014 IAC065-122300- /O.CON.KARX.SV.W.0015.000000T0000Z-140412T2300Z/ FAYETTE IA- 502 PM CDT SAT APR 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL FAYETTE COUNTY... AT 502 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUMNER...OR 13 MILES SOUTHWEST OF WEST UNION...MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... MAYNARD AND HAWKEYE AROUND 515 PM CDT. FAYETTE AROUND 525 PM CDT. WEST UNION AROUND 530 PM CDT. CLERMONT AROUND 545 PM CDT. ELGIN AROUND 550 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4291 9208 4308 9161 4278 9161 4273 9208 TIME...MOT...LOC 2202Z 255DEG 25KT 4286 9203 HAIL...1.00IN WIND...<50MPH $$ BOYNE
136 WWUS53 KARX 122214 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 514 PM CDT SAT APR 12 2014 IAC065-122300- /O.CON.KARX.SV.W.0015.000000T0000Z-140412T2300Z/ FAYETTE IA- 514 PM CDT SAT APR 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL FAYETTE COUNTY... AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAWKEYE...OR 8 MILES SOUTHWEST OF WEST UNION...MOVING EAST AT 30 MPH. THIS STORM PRODCUCED HALF DOLLAR SIZE HAIL IN SUMNER AT 456 PM. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... FAYETTE AROUND 525 PM CDT. WEST UNION AROUND 530 PM CDT. ELGIN AND CLERMONT AROUND 545 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DONNAN...HIGHWAY 93 AND COUNTY V 68...MONTAUK HISTORIC SITE... BRAINARD...ALBANY...RANDALIA...VOLGA RIVER STATE PARK...WESTGATE... HIGHWAY 93 AND COUNTY W 14 AND WADENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4291 9208 4308 9161 4278 9161 4273 9208 TIME...MOT...LOC 2213Z 255DEG 25KT 4288 9193 HAIL...1.25IN WIND...<50MPH $$ BOYNE
966
WWUS53 KARX 122221
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 PM CDT SAT APR 12 2014
IAC065-122230-
/O.CAN.KARX.SV.W.0015.000000T0000Z-140412T2300Z/
FAYETTE IA-
521 PM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAYETTE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY NIGHT FOR SOUTHWESTERN WISCONSIN AND NORTHEAST IOWA.
LAT...LON 4291 9208 4308 9161 4278 9161 4273 9208
TIME...MOT...LOC 2217Z 255DEG 25KT 4289 9186
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:50 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 12, 2:50 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 250 PM CDT SAT APR 12 2014 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) ISSUED AT 250 PM CDT SAT APR 12 2014 THE MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES AND PRECIP AMOUNTS THROUGH THE PERIOD...TEMPERATURES. DATA ANALYSIS AT 18Z HAD A RATHER STRONG WARM FRONT EAST-WEST ACROSS FAR SOUTHERN WI AND NEAR THE MN/IA BORDER. TEMPS IN THE THE 40S/50S NORTH OF THE BOUNDARY AND UPPER 60S/70S...DEW POINTS IN THE 50S SOUTH OF THE BOUNDARY. FRONT IS THE FOCUS FOR RATHER STRONG LIFTING OF THE MOIST/UNSTABLE INFLOW AIRMASS ACROSS IA...RESULTING IN STRONG TO SEVERE TSRA NEAR THE I-90 CORRIDOR ACROSS THE FCST AREA MUCH OF THE MORNING. SOME WEAKENING OF THE 925-850MB FLOW OVER THE BOUNDARY AND WEAK MID LEVEL SHORTWAVES MOVING EAST/NORTHEAST OF THE AREA HAS ALLOWED SHRA/TSRA ACROSS THE AREA TO WEAKEN/DECREASE AT MID-DAY. NO PROBLEMS NOTED WITH 12.12Z MODEL INITIALIZATIONS. SOLUTIONS OFFER A TIGHT CONSENSUS AS HGTS FALL OVER THE NORTHERN PLAINS/ROCKIES TONIGHT/SUN...THEN THE TROUGHING MOVES INTO THE PLAINS SUN NIGHT. TREND FAVORS STRONGER OF EARLIER RUNS WITH THE SHORTWAVE ENERGY DROPPING THRU THE NORTHERN ROCKIES INTO THE GREAT BASIN/4 CORNERS AREA TONIGHT/SUN AND AS IT PIVOTS INTO THE CENTRAL/SOUTHERN PLAINS SUN NIGHT. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED... IN THE SHORT TERM...SFC TROUGH/FRONT WILL SINK SOUTH ACROSS THE SOUTH PART OF THE FCST AREA LATER THIS AFTERNOON/EVENING AND REMAIN THE FOCUS FOR SHRA/TSRA. SOUTHWEST SFC-850MB WARM ADVECTION FLOW WILL CONTINUE TO ADVECT A MOIST/UNSTABLE AIRMASS NORTHEAST INTO AND OVER THIS BOUNDARY. THIS LOWER LEVEL FORCING AIDED BY ANOTHER WEAK SHORTWAVE LIFTING EAST/NORTHEAST ACROSS IA INTO SOUTHERN WI THRU THIS EVENING. ANOTHER ROUND OF STRONG TO SEVERE STORMS POSSIBLE ACROSS THE SOUTHEAST 1/3 TO HALF OF THE FCST AREA INTO THE EVENING HOURS. SEE SWODY1 FOR DETAILS. CONTINUED THE 70-100 PERCENT SHRA/TSRA CHANCES OVER THE SOUTHEAST 1/3 OF THE FCST AREA THIS EVENING WITH AVERAGE PRECIP AMOUNTS IN THE 1/2 TO 3/4 INCH RANGE...HIGHER IN ANY TSRA. THE WEAK SHORTWAVE AND THE LOWER LEVEL WARM ADVECTION MOVES EAST OF THE AREA OVERNIGHT WITH THE SFC-850MB TROUGH/FRONT MOVING SOUTH OF THE AREA. CONTINUED THE DOWNWARD TREND OF SHRA/TSRA CHANCES LATER TONIGHT/EARLY SUN MORNING WITH THE AREA BETWEEN ROUND OF FORCING/ LIFT. ANOTHER SHORTWAVE PROGGED TO LIFT NORTHEAST ACROSS IA/SOUTHERN WI SUN/SUN EVENING...AHEAD OF THE STRONG TROUGHING DIGGING INTO THE CENTRAL/NORTHERN PLAINS. THE SFC-850MB TROUGH/FRONT CONTINUES TO SLOWLY SAG SOUTH OF THE AREA SUN/SUN NIGHT. IT REMAINS THE FOCUS FOR THE BACKING 850-500MB FLOW AHEAD OF THE PLAINS TROUGHING TO LIFT A RATHER MOIST 850-500MB AIRMASS NORTH-NORTHEAST AND OVER THE THE AREA. STRONGEST/DEEPEST OF THE LIFT/MOISTURE REMAINS PROGGED OVER THE SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON AND NOW MORE INTO SUN EVENING. GIVEN STRENGTH/DEPTH OF THE FORCING/LIFT AND SOME CAPE JUST SOUTH OF THE FCST AREA...CONTINUED A TSRA CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA SUN. RAISED SHRA/TSRA CHANCES INTO THE 80-100 PERCENT RANGE ACROSS THE SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON INTO SUN EVENING. WITH THE SLOWING TREND OF THE MODEL CONSENSUS...SLOWED THE EXIT OF THE -RA/-SN CHANCES LATER SUN NIGHT. WITH 0.75 TO 1 INCH OF PW IN THE INFLOW AIRMASS... POTENTIAL EXITS FOR WIDESPREAD 1 TO 2 INCH RAINS ACROSS THE SOUTHEAST 1/3 OF THE FCST AREA SUN AFTERNOON/ EVENING. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS. DEEPENING LOW LEVEL COLD ADVECTION STILL LOOKS TO COOL THE COLUMN ENOUGH FOR PRECIP ON THE TRAILING EDGE OF THE RAIN SHIELD TO MIX WITH/CHANGE TO SNOW BEFORE THE PRECIP MOVES OUT/ENDS LATER SUN NIGHT. SOME SNOW MENTION LATER SUN NIGHT STILL LOOKS GOOD HOWEVER ANY ACCUMULATIONS WOULD BE MINOR. USED A BLEND OF THE NUMERICAL GUIDANCE LOWS/HIGHS FOR TONIGHT THRU SUN NIGHT. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 250 PM CDT SAT APR 12 2014 MAIN FORECAST CONCERNS FOR MON THRU TUE NIGHT...THE BELOW AND MUCH BELOW NORMAL TEMPS. 12.12Z MODELS REMAIN IN GOOD AGREEMENT FOR A COLD MID LEVEL TROUGH TO DROP INTO/ACROSS THE UPPER MIDWEST MON THRU TUE. TREND BY TUE NIGHT FAVORS FASTER OF THE EARLIER MODELS PROGRESSING THIS TROUGH EAST AND OUT OF THE REGION AS THE NEXT STRONGER TROUGHING/ENERGY DIGS INTO THE ROCKIES. GIVEN RATHER GOOD BETWEEN MODEL CONSISTENCY FCST CONFIDENCE IN THIS GENERALLY COLD...DRY...QUIET PERIOD IS GOOD. MON THRU TUE DOMINATED BY COLD...DRY CANADIAN HIGH PRESSURE BUILDING INTO/ACROSS THE UPPER MIDWEST. LOW LEVEL COLD ADVECTION CONTINUES ACROSS THE AREA MON INTO TUE...WITH SOME LOW LEVEL WARM ADVECTION RETURNING TUE NIGHT AS THE TROUGH SHIFTS EAST AND THE SFC-500MB FLOW BECOMES MORE WESTERLY. 850MB TEMPS BY 12Z MON IN THE -3C TO -9C RANGE THEN -9C TO -15C RANGE AT 12Z TUE...SOME 1 TO 2.5 STANDARD DEVIATIONS BELOW NORMAL FOR MON THRU TUE. TEMPS FOR MON THRU TUE CONTINUE TO TREND SOME 10F TO 25F OR MORE BELOW NORMAL. BRISK/GUSTY NORTHWEST WINDS ON THE LEADING EDGE OF THE HIGH BUILDING IN WILL ALSO ADD A BITE TO THE AIR ON MONDAY. GRADIENT RELAXES FOR MON NIGHT/TUE AS THE SFC RIDGE AXIS MOVES ACROSS MN/IA/WI. WITH LIGHT WINDS/CLEAR SKIES/HIGH OVERHEAD...LOWS MON NIGHT LOOKING TO DIP INTO THE TEENS/LOWER 20S. RECORD LOWS FOR APRIL 15 ARE 18 AT KRST AND 17 AT KLSE. WITH THE FASTER EXIT OF THE COLD TROUGH AND INCREASE OF WESTERLY FLOW...LOWER LEVEL WARM ADVECTION RETURNS FOR TUE NIGHT. TUE NIGHT LOWS WARMER THAN THOSE OF MON NIGHT BUT STILL BELOW NORMAL. SIGNAL AMONG MODELS FOR INCREASING LOWER LEVEL MOISTURE TO RETURN QUICKLY NORTHWARD TUE NIGHT...BUT WITH GULF OF MEX APPEARING CUT OFF THRU 12Z WED...THIS LOOKS OVERDONE. HOWEVER...WITH PERSISTENCE OF THE SIGNAL IN GFS /CAN-GEM WILL HONOR IT WITH A SMALL -SN CHANCE ACROSS MAINLY THE NORTH HALF OF THE FCST AREA LATE TUE NIGHT. TRENDED TOWARD COLDER OF GUIDANCE LOWS MON NIGHT. USED A BLEND OF THE GUIDANCE HIGHS/LOWS FOR MON/TUE/TUE NIGHT. FOR WEDNESDAY THROUGH SATURDAY.../DAYS 4 TO 7/... 12.00Z/12.12Z MEDIUM RANGE MODELS IN DECENT AGREEMENT WED WITH THE MON/TUE COLD TROUGHING LIFTING OUT AND MORE TROUGHING MOVING THRU THE ROCKIES INTO THE CENTRAL CONUS. IMPROVING AGREEMENT THU AS THE TROUGHING DEEPENS INTO THE PLAINS. OVERALL TREND WED/THU IS SLOWER/ STRONGER WITH THE MID CONUS TROUGHING HOWEVER STILL PLENTY OF BETWEEN MODEL DETAIL DIFFERENCES. BETWEEN MODEL AND RUN-TO-RUN DIFFERENCES INCREASE FOR FRI/SAT AS THE TROUGHING WOULD MOVE INTO/ THRU THE MID/UPPER MS VALLEY...BUT CONSENSUS IS FOR TROUGHING TO IMPACT THE REGION FOR DAYS 6/7. FCST CONFIDENCE IS BELOW AVERAGE FOR WED THRU SAT. TROUGHING MOVING INTO THE PLAINS WED DEVELOPS A LEE LOW IN THE CENTRAL PLAINS. DIFFERENCES ARE WHERE THE WARM FRONT/TROUGH EAST OF THIS LOW SETS UP WITH RESPECT TO THE FCST AREA. FURTHER NORTH MEANS WARMER/LESS PRECIP CHANCES FOR THE AREA WED...FURTHER SOUTH...COOLER WITH GREATER -RA/-SN CHANCES. GFS SOLUTION CLOSE TO THE MODEL/ ENSEMBLE CONSENSUS FOR NOW ON WED. MID LEVEL TROUGHING AND SFC LOW PRESSURE/TROUGHING OF ONE FORM OR ANOTHER PROGGED TO IMPACT THE UPPER MIDWEST MUCH OF THU-SAT...BUT AGAIN PLENTY OF STRENGTH/TIMING DETAIL DIFFERENCES AMONG THE MODELS. GIVEN BELOW AVERAGE CONFIDENCE...SIDED WITH THE MODEL/ENSEMBLE CONSENSUS FOR NOW WITH PRECIP CHANCES IN THE 20-40 PERCENT RANGE MUCH OF THE WED-SAT PERIOD. TEMPS TO BE WARMER THAN MON/TUE...BUT CONSENSUS WITH BELOW NORMAL TEMPS THRU THE DAY 4-7 PERIOD LOOK WELL TRENDED FOR NOW WITH PLENTY OF CLOUDS EXPECTED AND THE POTENTIAL PRECIP. ONE DAY OR TWO MAY END UP WARMER DEPENDING ON WHICH DETERMINISTIC MODEL/TIMING MAY BE MORE CORRECT...BUT DIFFICULT TO KNOW AT THIS TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 240 PM CDT SAT APR 12 2014 MVFR TO IFR CONDITIONS EXPECTED AT THE TAF SITES THOUGH MOST OF THE RAIN AND THUNDERSTORMS ARE EXPECTED TO STAY OFF TO THE SOUTHEAST. SOME 2-3KFT CEILINGS HAVE SET UP ACROSS THE REGION AND WILL LIKELY PERSIST THROUGH TONIGHT/TOMORROW MORNING. SOME RAIN COULD GET INTO LSE THIS EVENING...BUT IS NOT EXPECTED AT RST. WINDS WILL STAY OUT OF THE EAST-NORTHEAST THROUGH TOMORROW MORNING. && .HYDROLOGY... ISSUED AT 250 PM CDT SAT APR 12 2014 ANOTHER ROUND OF SHRA/TSRA EXPECTED TO DEVELOP ACROSS THE SOUTH EAST 1/3 TO 1/2 OF THE FCST AREA THIS AFTERNOON/EVENING. IF THESE DEVELOP AND REPEATEDLY MOVE ACROSS THE SAME AREA...AS MUCH AS 1 TO 2 INCHES OF RAIN COULD FALL. THIS WOULD MAINLY IMPACT PORTIONS OF NORTHEAST IA AND FAR SOUTHWEST WI. AREA WOULD GET A BREAK FROM THE RAIN LATER TONIGHT/EARLY SUNDAY. ANOTHER ROUND OF STRONGER/DEEPER FORCING/LIFT THEN SPREADS ACROSS SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON/EVENING...WITH POTENTIAL FOR ANOTHER 1 TO 2 INCHES OF RAIN OVER THE SAME AREAS AS LATER THIS AFTERNOON/EVENING. IF BOTH EVENTS OCCUR...THESE RAINS COULD PRODUCE RISES AND FLOODING ON AREA RIVERS...LIKE THE UPPER IA AND TURKEY RIVERS IN NORTHEAST IA AND PLATTE/GRANT RIVERS IN SOUTHWEST WI. WILL ISSUE AN ESF FOR THE RAIN/FLOODING POTENTIAL...HOLDING OFF ON ANY WATCHES FOR SUN AFTERNOON/EVENING UNTIL THE OUTCOME OF THIS EVENINGS CONVECTION IS KNOWN. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION.....HALBACH HYDROLOGY....RRS
Hazardous weather outlook, Apr 12, 4:21 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 421 PM CDT SAT APR 12 2014 MNZ079-086>088-094>096-WIZ017-029-032>034-041-131100- WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE- 421 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-WIZ042>044-053>055-061-131100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 421 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BRING THE POSSIBILITY OF LARGE HAIL AND HEAVY RAIN TO THE AREA WELL INTO THE EVENING HOUR. THEY SHOULD DISSIPATE OR WEAKEN BETWEEN 8 AND 11 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AT TIMES THROUGH THE MID EVENING HOURS. REPORTS OF LARGE HAIL AND WIND GUSTS WOULD BE USEFUL. RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH/SHEA
In the hours before
Local storm report, Apr 12, 4:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
425 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL HILLSBORO 43.65N 90.34W
04/12/2014 E0.75 INCH VERNON WI TRAINED SPOTTER
&&
SHEALocal storm report, Apr 12, 4:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
427 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL CALMAR 43.18N 91.87W
04/12/2014 M0.88 INCH WINNESHIEK IA CO-OP OBSERVER
COOPERATIVE OBSERVER MEASURED NICKEL SIZE HAIL IN THE
CITY OF CALMAR
&&
DTJLocal storm report, Apr 12, 4:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
433 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL HILLSBORO 43.65N 90.34W
04/12/2014 E0.75 INCH VERNON WI PUBLIC
PUBLIC ESTIMATED THREE FOURTHS OF AN INCH SIZE HAIL IN
THE CITY OF HILLSBORO
&&
DTJLocal storm report, Apr 12, 4:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
444 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 ENE POSTVILLE 43.11N 91.50W
04/12/2014 M1.00 INCH ALLAMAKEE IA EMERGENCY MNGR
LARGE HAIL BETWEEN WAUKON AND POSTVILLE REPORTED BY KWWL
VIEWERS AND EMERGENCY MANAGEMENT OFFICIALS.
&&
SHEALocal storm report, Apr 12, 4:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
446 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL MOUNT STERLING 43.31N 90.93W
04/12/2014 M0.50 INCH CRAWFORD WI AMATEUR RADIO
&&
HALBACHLocal storm report, Apr 12, 4:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
452 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL WYALUSING STATE PARK 42.98N 91.11W
04/12/2014 E0.25 INCH GRANT WI LAW ENFORCEMENT
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:37 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Winneshiek | 38 min |
| Apr 12, 3:49 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Fayette, Floyd, Howard, Winneshiek | 41 min |
| Apr 12, 4:05 PM CDT | Special Weather Statement | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 1 more | 70 min |
| Apr 12, 4:14 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 46 min |
| Apr 12, 4:29 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Fayette, Winneshiek | 46 min |
| Apr 12, 5:39 PM CDT | Severe Thunderstorm Warning | ARX | Clayton, Fayette | 66 min |
| Apr 12, 6:07 PM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette | 83 min |
| Apr 12, 6:46 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.